Even if you love it for stabilizing mood, are you putting up with other things? I'm especially worried about teeth, mouth and gum issues.
I use to be on Lamictal and don't recall any problems with my teeth, mouth or gums. My sister is still taking Lamictal and she doesn't have any problems either. After reviewing the literature for listed side effects although infrequent or rare there are reports of gingivitis, gum hemorrhage, and gum hyperplasia which maybe due to the more common side effect of dry mouth.
As I mentioned I took Lamictal for years and never had any problems. My doctor discontinued because I was also and still am taking Abilify. What sort of problems are you having?
Hi. I've been medicating with Lamictal for around five years. I think I have have been prescribed psychological medication for forty one years, if memory serves me. Lamictal is a gift from God to me. I had receding gum lines for a very long time before I took Lamictal. All medications have adverse reactions, and if you read what the adverse reactions are, you wouldn't take any medications at all. My experience with Lamictal is positive. From the information I did on my net search, at the bottom of the list of side effects
were gum and teeth problems. Follow the advice of a Professional. I could rattle off a bunch of side effects, and also the benefits, however, the bottom line is discuss your concerns with your Dr.. Oh,yeah! If possible, it would be excellent to get a Dentists take on this question about oral effects. It would be interesting to know their answers. I have prayed for you to find the answer to your question and I have faith you will. A dozen roses, pickles503
I've been on Lamictal for five years, and it's been a wonder medication for me. The only side affect I have is that I have to take it with food or I get nauseous. I'm use to it now. I can't really tell you if I've had any side effects from it or not because I had receding gum lines before I started taking it. I looked up what different drug companies are saying about gum and teeth and mouth problems. Yeah, I guess there's enough proof that it can cause these problems. If you do, you're suppose to tell your Doctor ASAP. Doctors are saying to chew sugarless gum to replace the saliva in your mouth because lack of it is what causes the problems. Also, drink a ton of water. Talk to your Doctor, Sweetheart. I'm not a medical professional, so please chat with him/her. I'd like to know what your Dr. has to say. It's ok if you don't. There's just some things that are just too private.
Take care desidoo! Keep asking questions and you'll gain wisdom. I hope some day you can help me with my questions.
A basket of apples,
I have been on Lamictal for three years for mood disorder. I like how it makes me feel. I was depressed and cranky on a regular basis and any little thing could set me off. Lamictal makes me feel so much better. It feels like a brain refresher for me.Versus before I started taking Lamictal, I was never happy, or did not stay happy long. I will say when I started taking 250mg I started having euphoric episodes. So be careful with the dosages. The biggest side effect that my doctor told me about was the skin rash. Thankfully I did not get one.
I have taken it for 10 yrs and it's done well as far as I know. Being the patient, I wonder about my own perceptions. I do know what medicine that 'is not' working feels like. It's so hard because so many people with these disorders have to take not just one medication, so when side effects occur, it's like what caused what? That's where having a good doc comes in. And not just one - my Fam Practice guy, my Psych, and my OBGYN are aware of the other's treatments in regards to me. That is a hard thing to find unfortunately (docs who work together). Took me about 15 yrs.
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Nov 2016 • 3 answers
Updated 3 Mar 2017 • 1 answer
Updated 18 Feb 2018 • 2 answers
Updated 16 Jun 2018 • 2 answers
Posted 3 days ago • 0 answers